MAUDE Adverse Event Report: SIEMENS HEALTHCARE GMBH - MR MAGNETOM AVANTO; SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING

SIEMENS HEALTHCARE GMBH - MR MAGNETOM AVANTO; SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING
Model Number 7391167
Health Effect - Clinical Code Acoustic Shock (1693)
Date of Event 03/07/2022
Type of Reportable Event Serious Injury
Event or Problem Description
On july 4, 2022, it was reported to siemens that a patient complained the magnetom avanto system noise level during examination was too high, even with the hearing protection supplied by the technologist.The patient alleged that the noise during the exam caused him pain and hyperacusis.The patient affirmed the issues are persisting.The reported event occurred in (b)(6).
 
Additional Manufacturer Narrative
Siemens has initiated a technical evaluation of the reported event.A supplemental report will be submitted if additional information is obtained or upon completion of the investigation.
 
Additional Manufacturer Narrative
H10: siemens completed the investigation of the reported event.It was reported that a patient complained that the noise level during examination was too high even with the hearing protection supplied by the technologist.The patient alleged that the noise during the exam caused him pain and hyperacusis.The patient affirmed the issues are persisting.The customer protocols of the patient's examination were tested inhouse by siemens on a similar magnetom avanto system with identical software.The acoustic noise report for avanto sq and q engine (b)(4) consider the maximum noise level according to iec 60601-2-33 edition 3 paragraph 201.9.6.2.1 audible acoustic energy, using the method described by nema ms 4-2006 (national electrical manufacturers association): "acoustic noise measurement procedure for diagnostic magnetic resonance imaging devices".Our experts determined all measured noise values were below the specified maximum noise level of the mr system.The loudest noise of loudest sequence at loudest spot inside the patient bore was laeq = 107,2db(a) and lpeak = 112,5dbpeak.As stated in the magnetom avanto operator manual* - mr system syngo mr b19 (page a.2-19 / a.2-20) and the magnetom avanto system owner manual (page a.1-11) patients shall be provide with appropriate hearing protection that lowers noise to at least 99 db(a).Both manuals provide clear instructions and warnings regarding noise levels and the respective hearing protection required.Ear plugs with a noise attenuation coefficient equal or greater than the required hearing protection are considered suitable hearing protection.According to our information the patient wore earplugs with 29db attenuation.This should be sufficient for the safety of the patient.Furthermore, the mr system was checked and found to be in specification.The root cause for the persisting hyperacusis could not be determined.Later, siemens was informed that the patient still suffers of hyperacusis but after discussion with the specialist who requested the exam, it could be caused by the patient's preexisting condition (reason for the requested exam).This complaint has been closed.Order no.M6-02001.621.09.01.02.Print no.M6-02002.629.08.01.02.E4: additional information confirmed that the customer did not report the event to the fda.D8: additional information confirmed the system was not serviced by a third party.H8: the usage of device was checked as "reuse" in the initial report submitted on july 14, 2022.This should not have been checked.

Brand Name
MAGNETOM AVANTO
Common Device Name
SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING
Manufacturer (Section D)
SIEMENS HEALTHCARE GMBH - MR
henkestrasse 127
erlangen, 91052
GM  91052
Manufacturer (Section G)
SIEMENS HEALTHCARE GMBH - MR
henkestrasse 127
erlangen, 91052
GM   91052
Manufacturer Contact
rebecca tudor
40 liberty blvd.
65-1a
malvern, PA 19355
4843234198
MDR Report Key15013063
Report Number3002808157-2022-35431
Device Sequence Number6856319
Product Code LNH
UDI-Device Identifier04056869006611
UDI-Public04056869006611
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K181613
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number7391167
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/04/2022
Supplement Date Received by Manufacturer12/20/2022
Initial Report FDA Received Date07/14/2022
Supplement Report FDA Received Date12/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown